Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 11, NWS Wichita, KS

April 25, 2009Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this tornado warning at Apr 25, 2009, 7:14 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 7:14 PM CDT (00:14 UTC)
Expired
Apr 25, 2009, 8:00 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 53 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 7:34 PM CDTFUNNEL CLOUD4 N Winfield, KSREPORT COURTESY OF KWCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:36 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 260014
TORICT
KSC035-191-260100-
/O.NEW.KICT.TO.W.0011.090426T0014Z-090426T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 800 PM CDT.

* AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR OXFORD...OR 8 MILES WEST OF
  WINFIELD...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  OXFORD...UDALL...WINFIELD...STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING THUNDERSTORM 
WINDS ARE ALSO EXPECTED WITH THIS STORM.

&&

LAT...LON 3741 9710 3741 9683 3723 9679 3711 9711
      3728 9730
TIME...MOT...LOC 0013Z 226DEG 19KT 3725 9710

$$

ES
4 follow-up statements
000 
WWUS53 KICT 260022
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT SAT APR 25 2009

KSC191-260032-
/O.CAN.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
SUMNER KS-
722 PM CDT SAT APR 25 2009

...THE TORNADO WARNING FOR EASTERN SUMNER COUNTY HAS BEEN
CANCELLED...

AT 719 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3717 9713 3732 9713 3741 9710 3741 9683
      3723 9679
TIME...MOT...LOC 0022Z 226DEG 19KT 3728 9706

$$

KSC035-260100-
/O.CON.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
COWLEY KS-
722 PM CDT SAT APR 25 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL COWLEY COUNTY
UNTIL 800 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 6 MILES WEST OF WINFIELD...MOVING
NORTHEAST AT 20 MPH.

THE DANGEROUS STORM WILL BE...
  NEAR WINFIELD BY 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A ROTATING WALL CLOUD HAS BEEN REPORTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3717 9713 3732 9713 3741 9710 3741 9683
      3723 9679
TIME...MOT...LOC 0022Z 226DEG 19KT 3728 9706

$$

CHANCE
000 
WWUS53 KICT 260033
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT SAT APR 25 2009

KSC035-260100-
/O.CON.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
COWLEY KS-
733 PM CDT SAT APR 25 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL COWLEY COUNTY
UNTIL 800 PM CDT...

AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR WINFIELD...MOVING NORTHEAST AT 20
MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL COWLEY
COUNTY...INCLUDING WINFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3717 9713 3732 9713 3741 9710 3741 9683
      3723 9679
TIME...MOT...LOC 0033Z 226DEG 19KT 3730 9700

$$
000 
WWUS53 KICT 260045
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT SAT APR 25 2009

KSC035-260100-
/O.CON.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
COWLEY KS-
745 PM CDT SAT APR 25 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL COWLEY COUNTY
UNTIL 800 PM CDT...

AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR WINFIELD...MOVING NORTHEAST AT 20
MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL COWLEY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3721 9691 3729 9701 3741 9710 3741 9683
      3723 9679
TIME...MOT...LOC 0046Z 226DEG 19KT 3735 9694

$$
000 
WWUS53 KICT 260101
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT SAT APR 25 2009

KSC035-260111-
/O.EXP.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
COWLEY KS-
801 PM CDT SAT APR 25 2009

...THE TORNADO WARNING FOR CENTRAL COWLEY COUNTY HAS EXPIRED...

AT 758 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3721 9691 3729 9701 3741 9710 3741 9683
      3723 9679
TIME...MOT...LOC 0045Z 226DEG 19KT 3734 9695

$$

CHANCE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 25, 6:53 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 25, 6:53 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SAT APR 25 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
FRONTAL BOUNDARY EXTENDS ALONG AND NEAR A LINE FROM EMPORIA TO
WELLINGTON TO HARPER. THUNDERSTORMS HAD DEVELOPED ALONG THE FRONT
WITH A FEW PRODUCING SEVERE WEATHER. TO THE EAST OF THE FRONT VFR
CONDITIONS AND SOUTH WINDS GUSTING TO 25KTS. BEHIND THE FRONT MVFR
CEILINGS WITH NORTH WINDS AROUND 10 KTS. CEILING WILL CONTINUE TO
LOWER BEHIND THE FRONT BECOMING IFR CEILINGS AT KRSL AND KSLN BY
05Z THEN HUT BY 07Z. THE FRONT SHOULD LIFT SLOWLY NORTHWARD
OVERNIGHT AND BY 12Z EXTEND FROM SOUTHEAST NEBRASKA INTO THE
SOUTHWEST CORNER OF THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS
COULD AFFECT ALL THE TAF SITES OVERNIGHT. IN SOUTHEAST KANSAS
SOUTH WINDS WILL BE ON THE INCREASE AFTER 12Z WITH SPEEDS OF 20-25
KTS AND GUSTY.

&&

.PREV DISCUSSION... /ISSUED 316 PM CDT SAT APR 25 2009/

DISCUSSION...MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES
THROUGH THE REMAINDER OF THE WEEKEND AND HEAVY RAINFALL...ESPECIALLY
SUNDAY NIGHT.

TONIGHT:
SURFACE COLD FRONT CURRENTLY STRETCHES ALONG AND NEAR A
HARPER-WICHITA-EMPORIA LINE. THE FRONT IS NEARLY STATIONARY AND WILL
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. EXPECT STORMS TO
INITIALLY FIRE OFF IN WESTERN OKLAHOMA WHERE THE GREATEST POTENTIAL
FOR TORNADOES EXIST. THEY WILL THEN CONTINUE TO FORM ALONG THE FRONT
THIS EVENING WITH LARGE HAIL BEING OUR GREATEST THREAT. COULD SEE
LOCALLY HEAVY RAIN MAINLY ALONG AND AHEAD OF THE SURFACE FRONT
OVERNIGHT.

SUNDAY - MONDAY:
SUNDAY AND INTO MONDAY...ANOTHER ROUND OF THUNDERSTORMS. BY SUNDAY
MORNING THE SURFACE FRONT SHOULD HAVE MOVED NORTH AND EXTEND FROM
SOUTH CENTRAL NEBRASKA SOUTHWARD INTO THE TEXAS PANHANDLE. ABUNDANT
MOISTURE WILL BE IN PLACE THROUGH ALL OF CENTRAL AND EASTERN KANSAS
WITH SCATTERED THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THE FRONT.
BY SUNDAY AFTERNOON...A FEW OF THE STORMS COULD BE SEVERE AND
CONTINUE INTO SUNDAY EVENING. AS PER SPCS DAY 2 OUTLOOK...MOST OF
CENTRAL KANSAS HAS BEEN PLACED IN A MODERATE RISK FOR TOMORROW WITH
LARGE HAIL AND EVEN TORNADOES POSSIBLE. THE STORMS WILL ALSO BE
CAPABLE OF LOCALLY HEAVY RAIN. SINCE THE AXIS FOR THE FRONT IS
NEARLY STATIONARY...THIS WILL BE THE SECOND NIGHT FOR THE RAIN.
BECAUSE OF THAT HAVE ISSUED A FLOOD WATCH THAT RUNS ESSENTIALLY
ALONG AND ABOUT 50 MILES EITHER SIDE OF THE TURNPIKE BEGINNING AT
18Z ON SUNDAY UNTIL 18Z MONDAY. PRECIPITATION TOTALS OF 2-3 INCHES
WILL NOT BE OUT OF LINE IN THAT AREA.

TUESDAY-THURSDAY:
TUESDAY LOOKS TO BE THE BEST DAY FOR DRY WEATHER. SHOT OF UPPER
LEVEL ENERGY IS PROGGED TO MOVE THROUGH THE CENTRAL PLAINS MONDAY
NIGHT AND TAKE WITH IT THE PERSISTENT SURFACE FRONTAL
BOUNDARY...WHICH SHOULD STRETCH TO OUR SOUTH AND EAST.  HIGH
PRESSURE SHOULD DOMINATE ON TUESDAY RESULTING IN DRY WEATHER.
HOWEVER...THE UPPER LEVEL LOW WILL STILL BE ANCHORED OVER THE
NORTHWEST U.S. WITH SOUTHWEST FLOW THROUGH THE PLAINS STATES. THIS
WILL RESULT IN A QUICK RETURN OF SOUTHERLY FLOW AND FORCING THE
SURFACE FRONT BACK INTO OUR AREA FOR ANOTHER SHOT OF THUNDERSTORMS
ON WEDNESDAY AND INTO THURSDAY.

FRIDAY-SATURDAY:
LOOKS AS THOUGH ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
OVER THE WEEKEND AS THE UPPER LEVEL SYSTEM THAT HAD BEEN OVER THE
ROCKIES MOVES NORTHEAST. WITH THE UPPER LEVEL FLOW BECOMING FAIRLY
ZONAL...THE FRONT WILL PROBABLY MOVE TO WHERE IT EXTENDS FROM THE
OHIO VALLEY BACK INTO THE SOUTHERN PLAINS BY THE SECOND HALF OF THE
WEEKEND. SURFACE HIGH PRESSURE WILL DOMINATE THE CENTRAL PLAINS
RESULTING IN EASTERLY OR UPSLOPE FLOW FOR US. CHANCES OF
THUNDERSTORMS ARE POSSIBLE...ESPECIALLY IN SOUTHEAST KANSAS...THEN
ONLY SLIGHT CHANCES IN OUR NORTHWEST SECTIONS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
INITIAL CONCERN IS THAT MVFR CIGS WILL PREVAIL OVER ALL 5
TERMINALS FOR MOST OF THE 25/18Z TAF CYCLE. CIGS OF 1,800-2,500FT
HAVE BEEN VERY CONSISTENT THIS MORNING & EXPECT SUCH CIGS TO
PERSIST THROUGH LATE THIS EVENING. WITH WARM...MOIST ADVECTION
STRENGTHENING FURTHER AS THE NIGHT PROGRESSES IT IS APPEARING
MORE LIKELY THAT IFR CIGS WILL BE REALIZED OVER PRIMARILY CENTRAL
KS FROM 26/06Z-26/12Z. AS SUCH WILL BRING CIGS OVER KRSL & KSLN
DOWN TO 800FT FOR MOST OF THIS PERIOD. EXPECT SOME IMPROVEMENT
TOWARD 26/12Z AS FRONT RANGE TROFFING RESTRENGTHENS...THEREBY
ENABLING WARM FRONTOGENESIS TO ENSUE NEAR THE OK/KS BORDER
26/06Z. THE WARM FRONT WILL THEN SURGE N THEREAFTER & LIKELY
REACH THE NEBRASKA/SD BORDER LATE SUN MORNING. THE WARM...MOIST
ADVECTION WILL NO DOUBT PLAY VITAL ROLE IN DEVELOPMENT OF STRONG
TO SEVERE TSRA OVER ESPECIALLY SC KS THIS EVENING & OVERNIGHT &
WILL CONTINUE TREND OF MVFR CIGS/VSBYS WITH TSRA APPLIED TO MOST
AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    56  75  56  69 /  60  70  80  50
HUTCHINSON      50  75  50  66 /  60  70  70  50
NEWTON          53  73  51  64 /  60  70  80  50
ELDORADO        58  73  53  66 /  60  70  80  60
WINFIELD-KWLD   62  75  64  72 /  60  70  80  60
RUSSELL         43  79  48  62 /  40  50  60  30
GREAT BEND      45  79  50  63 /  40  50  60  30
SALINA          46  75  53  64 /  60  70  70  40
MCPHERSON       49  74  52  65 /  60  70  70  50
COFFEYVILLE     64  80  64  72 /  40  60  80  70
CHANUTE         64  78  66  69 /  50  60  80  80
IOLA            63  77  66  67 /  50  60  80  80
PARSONS-KPPF    64  79  65  71 /  40  60  80  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
KSZ052-053-068>070-083-092-093.

&&
Hazardous weather outlook, Apr 25, 4:14 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SAT APR 25 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS INTO THIS EVENING AND TONIGHT. THE MAIN RISK
WILL BE LARGE HAIL...ALTHOUGH A TORNADO CANNOT BE RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY AND SUNDAY NIGHT...SEVERE THUNDERSTORMS ARE POSSIBLE
OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES
SOUTHEAST ACROSS CENTRAL KANSAS SUNDAY NIGHT. LARGE
HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THESE
STORMS. LATER SUNDAY NIGHT...THE PRIMARY THREAT SHOULD TRANSITION
TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE SUNDAY
AFTERNOON AND NIGHT AND A FLOOD WATCH HAS BEEN ISSUED FOR PARTS
OF SOUTH CENTRAL KANSAS.

A FLOOD WATCH CONTINUES IN EFFECT FOR PARTS OF SOUTH CENTRAL
KANSAS INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS
ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE
TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS WILL AGAIN BE
POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF NEXT WEEK.
LISTEN TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION.

THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON SUNDAY...THURSDAY
AND FRIDAY ACROSS CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO
TONIGHT...AS WELL AS ON SUNDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 25, 5:59 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             6 SSE WELLINGTON        37.18N 97.37W
04/25/2009  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

&&

CWH
Local storm report, Apr 25, 6:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             1 S ANDOVER             37.68N 97.14W
04/25/2009  E0.75 INCH       BUTLER             KS   EMERGENCY MNGR

&&

JAS
Local storm report, Apr 25, 6:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             4 WSW OXFORD            37.25N 97.24W
04/25/2009  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

&&

CWH
Local storm report, Apr 25, 6:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FUNNEL CLOUD     4 NW GEUDA SPRINGS      37.15N 97.20W
04/25/2009                   SUMNER             KS   BROADCAST MEDIA

            REPORT COURTESY KWCH.

&&

RBL
Local storm report, Apr 25, 7:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             5 W OXFORD              37.27N 97.26W
04/25/2009  E1.25 INCH       SUMNER             KS   EMERGENCY MNGR

            QUARTER TO HALF DOLLAR SIZE HAIL.

&&

JAS
Special weather statement, Apr 25, 7:12 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT SAT APR 25 2009

KSZ083-260045-
SEDGWICK-
712 PM CDT SAT APR 25 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 711 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MULVANE...OR 13 MILES SOUTH OF DOWNTOWN WICHITA...AND MOVING
NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CHANCE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner56 min
Apr 25, 7:53 PM CDTSevere Thunderstorm WarningICTButler, Cowley52 min
Apr 25, 8:33 PM CDTTornado WarningICTButler27 min
Apr 25, 8:43 PM CDTAreal Flood WarningICTSumner5 hr
Apr 25, 8:56 PM CDTTornado WarningICTButler, Greenwood34 min
Apr 25, 9:02 PM CDTSevere Thunderstorm WarningICTCowley, Sumner43 min
Apr 25, 9:52 PM CDTAreal Flood WarningICTCowley4 hr
Apr 25, 9:52 PM CDTSevere Thunderstorm WarningICTButler14 min
Apr 25, 10:11 PM CDTSevere Thunderstorm WarningICTSaline19 min
Apr 25, 11:46 PM CDTHigh Wind WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more3 hr
Apr 26, 1:42 AM CDTAreal Flood WarningICTCowley5 hr
Apr 26, 5:52 AM CDTTornado WarningICTBarton38 min
Apr 26, 6:27 AM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 7:15 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell45 min
Apr 26, 7:36 AM CDTSevere Thunderstorm WarningICTLincoln, Russell39 min
Apr 26, 8:12 AM CDTSevere Thunderstorm WarningICTLincoln48 min
Apr 26, 8:21 AM CDTTornado WarningICTLincoln39 min
Apr 26, 11:04 AM CDTSevere Thunderstorm WarningICTButler32 min
Apr 26, 11:45 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln60 min
Apr 26, 12:20 PM CDTTornado WarningICTEllsworth, Lincoln25 min
Apr 26, 12:29 PM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 12:37 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln47 min
Apr 26, 1:58 PM CDTSevere Thunderstorm WarningICTReno, Rice34 min
Apr 26, 2:19 PM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more6 hr
Apr 26, 3:29 PM CDTAreal Flood WarningICTSaline9 hr
Apr 26, 3:31 PM CDTTornado WarningICTButler, Sedgwick44 min
Apr 26, 3:39 PM CDTAreal Flood WarningICTSedgwick3 hr
Apr 26, 3:39 PM CDTSevere Thunderstorm WarningICTHarvey, Marion36 min
Apr 26, 3:49 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice41 min
Apr 26, 4:01 PM CDTTornado WarningICTButler, Chase, Marion31 min
Apr 26, 4:31 PM CDTAreal Flood WarningICTEllsworth, McPherson, Reno, Rice, Saline8 hr
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion47 min
Apr 26, 5:24 PM CDTSevere Thunderstorm WarningICTHarper, Kingman51 min
Apr 26, 5:28 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion38 min
Apr 26, 5:46 PM CDTTornado WarningICTSedgwick44 min
Apr 26, 5:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno36 min
Apr 26, 6:07 PM CDTSevere Thunderstorm WarningICTSumner31 min
Apr 26, 6:16 PM CDTTornado WarningICTHarvey, Sedgwick27 min
Apr 26, 6:23 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner53 min
Apr 26, 6:26 PM CDTAreal Flood WarningICTButler, Chase, Harvey, McPherson, Marion, Reno and 1 more6 hr
Apr 26, 6:38 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion33 min
Apr 26, 6:51 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion54 min
Apr 26, 6:55 PM CDTSevere Thunderstorm WarningICTMarion31 min
Apr 26, 6:59 PM CDTFlash Flood WarningICTSedgwick6 hr

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.